Alert archive / Kansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 281, NWS Wichita, KS

August 19, 2016Marion County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Aug 19, 2016, 4:34 PM CDT for Marion County, Kansas. It was in force for 41 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 19, 2016, 4:34 PM CDT (21:34 UTC)
Expired
Aug 19, 2016, 5:15 PM CDT
In force
41 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Marion County, KS

The radar

The Wichita radar (KICT), 73 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 19, 4:45 PM CDTTSTM WND GST 503 Nne Peabody, KSMULTIPLE 3/4 INCH TO 1 INCH TREE LIMBS DOWN.
Aug 19, 4:45 PM CDTTSTM WND GST 552 N Peabody, KSESTIMATED 55 MPH WIND GUST REPORTED BY BROADCAST MEDIA.
Aug 19, 4:45 PM CDTHAIL 12 N Peabody, KS
Aug 19, 4:45 PM CDTHAIL 13 Nne Peabody, KSGRAPE TO QUARTER SIZED HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 19, 1:55 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 9.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2016-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1606 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2016-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1606 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
831 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
-25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

812 
WUUS53 KICT 192134
SVRICT
KSC115-192215-
/O.NEW.KICT.SV.W.0281.160819T2134Z-160819T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
434 PM CDT FRI AUG 19 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN MARION COUNTY IN CENTRAL KANSAS...

* UNTIL 515 PM CDT

* AT 433 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PEABODY...
  MOVING NORTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MARION...PEABODY...FLORENCE AND BURNS. 

LAT...LON 3847 9700 3834 9684 3809 9684 3809 9714
      3812 9716 3817 9715 3817 9720 3818 9720
TIME...MOT...LOC 2133Z 229DEG 26KT 3817 9709 

HAIL...1.00IN
WIND...60MPH
 
$$

KLEINSASSER
3 follow-up statements
991 
WWUS53 KICT 192147
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
447 PM CDT FRI AUG 19 2016

KSC115-192215-
/O.CON.KICT.SV.W.0281.000000T0000Z-160819T2215Z/
MARION KS-
447 PM CDT FRI AUG 19 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHEASTERN MARION COUNTY...

AT 445 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
PEABODY...MOVING NORTHEAST AT 25 MPH.

HAZARD...60 MPH WINDS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MARION...PEABODY...FLORENCE AND BURNS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3847 9700 3834 9684 3809 9684 3809 9714
      3812 9716 3817 9715 3817 9720 3818 9720
TIME...MOT...LOC 2145Z 215DEG 22KT 3823 9705 

HAIL...1.00IN
WIND...60MPH
 
$$

ES
533 
WWUS53 KICT 192155
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
455 PM CDT FRI AUG 19 2016

KSC115-192215-
/O.CON.KICT.SV.W.0281.000000T0000Z-160819T2215Z/
MARION KS-
455 PM CDT FRI AUG 19 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHEASTERN MARION COUNTY...

AT 454 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FLORENCE...
MOVING NORTHEAST AT 30 MPH.

HAZARD...60 MPH WINDS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MARION...PEABODY...FLORENCE AND BURNS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3847 9700 3834 9684 3809 9684 3809 9714
      3812 9716 3817 9715 3817 9720 3818 9720
TIME...MOT...LOC 2154Z 229DEG 26KT 3827 9698 

HAIL...1.00IN
WIND...60MPH
 
$$

ES
936 
WWUS53 KICT 192210
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
510 PM CDT FRI AUG 19 2016

KSC115-192219-
/O.EXP.KICT.SV.W.0281.000000T0000Z-160819T2215Z/
MARION KS-
510 PM CDT FRI AUG 19 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARION COUNTY
WILL EXPIRE AT 515 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL
HAIL AND GUSTY WINDS AROUND 40 MPH ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
CENTRAL KANSAS.

LAT...LON 3847 9700 3834 9684 3809 9684 3809 9714
      3812 9716 3817 9715 3817 9720 3818 9720
TIME...MOT...LOC 2208Z 229DEG 26KT 3827 9698 

$$

ES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 3:34 PM CDT, 1 hour earlier.

Area forecast discussion, Aug 19, 3:34 PM CDT, 1 hour before
Area Forecast Discussion
National Weather Service Wichita KS
334 PM CDT FRI AUG 19 2016

.SYNOPSIS...
Issued at 333 PM CDT Fri Aug 19 2016

This afternoon, a strong cold front stretched from IA, thru North-
Central and SW KS, to the Ok Panhandle. High octane gulf moisture
continues to stream from N TX, across most of OK, to the generally
the ern half of KS. A cluster of thunderstorms has broken out along
the front from Srn Nebraska to North-Central KS a few of which are
severe. An isolated cell has also developed over Wrn Sumner County
& is moving NE toward Sedgwick County.

&&

.SHORT TERM...(This Evening through Monday Night)
Issued at 333 PM CDT Fri Aug 19 2016

This Evening/Tonight:
A sharp upper-deck wave that extends from an intense upper cyclone
centered over Hudson Bay across the Wrn Dakotas to NE WY will move
slowly SE across the Nrn Plains. This would kick the cold front SE
with the boundary venturing into SE KS very late tngt. With a very
moist and unstable airmass entrenched across the KS Neighborhood,
thunderstorms are sure to increase, but with the greatest 6K shear
displaced well to the NW of the front anticipate only "marginally
severe" convection tonight, i.e. hail around 1 inch and 50-60 mph
winds. The greatest threat is heavy rains as precipitable waters
around 2 inches reside across all areas, so will need to watch for
flooding.

Rest of the Weekend:
As the cold front continues its SE push toward, then across, the
MS Valley the thunderstorms would quickly end, vacating SE KS Sat
Morning. Much cooler weather would then spread SE across the Great
Plains with Sat's maxes ~15F below normal & Sun's 7-10F below
normal.

Mon & Mon Night:
Warmer weather quickly returns to the Great Plains as a broad but
fairly weak sfc trof develops along the Front Range which'll push
the large sfc high further across the Ern U.S. The onsetting Sly
should increase sufficiently to push Mon's maxes to near 90F along
the Wrn corridor. As the Wrn Plains sfc trof pushes E the return
moisture should be sufficient to 'spark' thunderstorms across the
Srn Plains that may reach the OK/KS border late Mon Night.

.LONG TERM...(Tuesday through Friday)
Issued at 333 PM CDT Fri Aug 19 2016

Tue-Thu:
An intense upper-deck short wave, that is scheduled to reach the
Pacific NW Mon Morning, will push E, then lift NE, over Alberta &
Saskatchewan Tue & Tue Night, respectively. This would push sfc
trof & eventually a cold front SE into the KS Neighborhood. With
the upper-deck trof undergoing cyclogenesis & eventually occluding
the trof & front would decelerate. This would translate into
thunderstorms occurring across the region throughout these periods.
The greatest upper support is N of KS so at this time trhe severe
potential is marginal, but stay tuned.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1233 PM CDT Fri Aug 19 2016

Main aviation concern will be storms late this afternoon and
overnight as a strong cold front sweeps through.

Cold front currently stretches from generally KCNK-KRSL-KDDC and
is continuing to push southeast. Storms are expected to develop
along this front in a couple hours first over central KS and
eventually over south central and se KS. Storms look to affect
KHUT around 23z, KICT around 00z and KCNU around 03z. Main threats
with storms will be microburst straight-line winds along with very
high rainfall rates. Hail will be possible but should remain at or
below quarter size. Could see some MVFR cigs behind the front as
cooler air spills south.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    66  78  58  83 /  90  10   0   0
Hutchinson      64  77  56  82 /  80  10   0   0
Newton          64  76  57  82 /  90  10   0   0
ElDorado        65  77  57  82 /  90  10   0   0
Winfield-KWLD   67  78  58  83 /  90  10   0   0
Russell         59  77  55  84 /  70  10   0   0
Great Bend      60  77  55  84 /  70  10   0   0
Salina          63  78  56  84 /  80  10   0   0
McPherson       63  77  56  82 /  80  10   0   0
Coffeyville     70  81  58  84 /  80  20   0   0
Chanute         69  79  57  82 /  90  20   0   0
Iola            68  78  57  81 /  90  20   0   0
Parsons-KPPF    69  80  57  83 /  80  20   0   0

&&

.ICT Watches/Warnings/Advisories...
None.
&&

SYNOPSIS...EPS
SHORT TERM...EPS
LONG TERM...EPS
AVIATION...RBL
Hazardous weather outlook, Aug 19, 3:48 PM CDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
348 PM CDT FRI AUG 19 2016

KSZ032-033-047>053-067>072-082-083-091>096-098>100-202100-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
348 PM CDT FRI AUG 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL, SOUTH
CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

NUMEROUS THUNDERSTORMS WILL IMPACT ALL AREAS. SEVERE THUNDERSTORMS,
THAT MAY PRODUCE QUARTER-SIZED HAIL, WINDS AROUND 60 MPH, AND VERY
HEAVY RAINS, ARE LIKELY. FLOODING IS POSSIBLE, ESPECIALLY IN LOW
LYING AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL LINGER INTO SATURDAY MORNING ACROSS SOUTHEAST
KANSAS BUT SHOULD BE NEITHER STRONG NOR SEVERE.

THUNDERSTORMS WILL RETURN TO THE REGION FOR LATE MONDAY NIGHT
THROUGH THURSDAY. SOME OF THESE STORMS MAY BE STRONG WITH LOCALLY
HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT:
HTTP://WEATHER.GOV/WICHITA/HWO/

In the hours before

Special weather statement, Aug 19, 3:25 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
325 PM CDT FRI AUG 19 2016

KSZ032-047-048-192100-
ELLSWORTH KS-RUSSELL KS-BARTON KS-
325 PM CDT FRI AUG 19 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN ELLSWORTH COUNTY IN CENTRAL KANSAS...
  SOUTHEASTERN RUSSELL COUNTY IN CENTRAL KANSAS...
  NORTHWESTERN BARTON COUNTY IN CENTRAL KANSAS...

* UNTIL 400 PM CDT

* AT 323 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
  WILSON...TO 5 MILES SOUTHEAST OF MILBERGER...TO NEAR TIMKEN...AND
  MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PEAS TO DIMES...AND WIND GUSTS UP TO 50 MPH
WILL BE POSSIBLE WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  HOISINGTON...WILSON...DORRANCE...ALBERT...OLMITZ...MILBERGER...
  GALATIA...SUSANK...WILSON STATE PARK AND WILSON LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUES BY THE NATIONAL WEATHER
SERVICE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
CENTRAL KANSAS.

LAT...LON 3868 9903 3896 9849 3887 9848 3887 9821
      3838 9903
TIME...MOT...LOC 2025Z 227DEG 19KT 3886 9850 3867 9883 3843 9922

KLEINSASSER
Local storm report, Aug 19, 3:28 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
328 PM CDT FRI AUG 19 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0327 PM     TSTM WND GST     2 S LINCOLN             39.01N 98.15W
08/19/2016  E50 MPH          LINCOLN            KS   TRAINED SPOTTER

&&

SGS
Special weather statement, Aug 19, 3:46 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
346 PM CDT FRI AUG 19 2016

KSZ032-033-047-048-192115-
ELLSWORTH KS-RUSSELL KS-BARTON KS-LINCOLN KS-
346 PM CDT FRI AUG 19 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN ELLSWORTH COUNTY IN CENTRAL KANSAS...
  SOUTHEASTERN RUSSELL COUNTY IN CENTRAL KANSAS...
  NORTHERN BARTON COUNTY IN CENTRAL KANSAS...
  LINCOLN COUNTY IN CENTRAL KANSAS...

* UNTIL 415 PM CDT

* AT 343 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING NUMEROUS STRONG THUNDERSTORMS EXTENDING FROM NEAR BEVERLY
  TO NEAR WILSON TO NEAR OTIS...AND MOVING NORTHEAST AT 35 MPH.

WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS...ALONG
WITH PEA TO DIME SIZE HAIL.

* LOCATIONS IMPACTED INCLUDE...
  ELLSWORTH...HOISINGTON...WILSON...LINCOLN...SYLVAN GROVE...
  DORRANCE...ALBERT...BEVERLY...OLMITZ...BARNARD...MILBERGER...
  GALATIA...SUSANK...WILSON STATE PARK...WILSON LAKE...ODIN...
  ELLSWORTH AIRPORT AND WESTFALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUES BY THE NATIONAL WEATHER
SERVICE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
CENTRAL KANSAS.

LAT...LON 3866 9903 3922 9807 3922 9793 3888 9793
      3830 9903
TIME...MOT...LOC 2045Z 244DEG 31KT 3905 9798 3882 9840 3853 9901

KLEINSASSER
Special weather statement, Aug 19, 3:51 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
351 PM CDT FRI AUG 19 2016

KSZ083-092-192115-
SEDGWICK KS-SUMNER KS-
351 PM CDT FRI AUG 19 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
  EASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 415 PM CDT

* AT 349 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING NUMEROUS STRONG THUNDERSTORMS EXTENDING FROM 6 MILES
  SOUTHEAST OF CLEARWATER TO 5 MILES EAST OF SOUTH HAVEN...AND
  MOVING NORTHEAST AT 20 MPH.

HAIL TO THE SIZE OF PEAS TO DIMES...AND LOCALIZED WIND GUSTS UP TO
55 MPH WILL BE POSSIBLE WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  DERBY...HAYSVILLE...WELLINGTON...MULVANE...ROSE HILL...
  CLEARWATER...BELLE PLAINE...OXFORD...SOUTH HAVEN...GEUDA SPRINGS...
  HUNNEWELL...RIVERDALE...PERTH AND WELLINGTON AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUES BY THE NATIONAL WEATHER
SERVICE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 3752 9753 3761 9715 3700 9715 3700 9750
TIME...MOT...LOC 2050Z 225DEG 19KT 3746 9739 3704 9730

KLEINSASSER
Special weather statement, Aug 19, 4:12 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
412 PM CDT FRI AUG 19 2016

KSZ033-048-049-192145-
SALINE KS-ELLSWORTH KS-LINCOLN KS-
412 PM CDT FRI AUG 19 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SALINE COUNTY IN CENTRAL KANSAS...
  ELLSWORTH COUNTY IN CENTRAL KANSAS...
  SOUTHEASTERN LINCOLN COUNTY IN CENTRAL KANSAS...

* UNTIL 445 PM CDT

* AT 410 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CULVER TO
  5 MILES NORTH OF HOLYROOD...AND MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PEAS TO DIMES...AND WIND GUSTS UP TO 50 MPH
WILL BE POSSIBLE WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  SALINA...ELLSWORTH...WILSON...KANOPOLIS...HOLYROOD...ASSARIA...
  GENESEO...BROOKVILLE...SMOLAN...BEVERLY...LORRAINE...NEW CAMBRIA...
  FALUN...GLENDALE...ELLSWORTH AIRPORT...KANOPOLIS STATE PARK...
  WESTFALL...SALINA AIRPORT AND KANOPOLIS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUES BY THE NATIONAL WEATHER
SERVICE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
CENTRAL KANSAS.

LAT...LON 3912 9793 3896 9793 3896 9737 3870 9753
      3861 9773 3861 9792 3852 9793 3852 9848
      3887 9849
TIME...MOT...LOC 2112Z 247DEG 19KT 3895 9777 3866 9843

KLEINSASSER
Special weather statement, Aug 19, 4:21 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
421 PM CDT FRI AUG 19 2016

KSZ068-069-083-092-093-192145-
SEDGWICK KS-HARVEY KS-SUMNER KS-BUTLER KS-COWLEY KS-
421 PM CDT FRI AUG 19 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
  EASTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
  SUMNER COUNTY IN SOUTH CENTRAL KANSAS...
  WESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
  WESTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 445 PM CDT

* AT 415 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING NUMEROUS STRONG THUNDERSTORMS ROUGHLY ALONG THE I-135 AND
  I-35 CORRIDORS OF SOUTH-CENTRAL KANSAS...MOVING NORTHEAST AT 20
  MPH.

PEA TO DIME SIZE HAIL...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE
WITH THIS ACTIVITY.

* LOCATIONS IMPACTED INCLUDE...
  WICHITA...DERBY...NEWTON...EL DORADO...ARKANSAS CITY...WINFIELD...
  ANDOVER...HAYSVILLE...AUGUSTA...WELLINGTON...PARK CITY...
  VALLEY CENTER...BEL AIRE...MULVANE...ROSE HILL...MAIZE...
  CLEARWATER...NORTH NEWTON...DOUGLASS AND SEDGWICK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUES BY THE NATIONAL WEATHER
SERVICE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
CENTRAL KANSAS.

LAT...LON 3700 9768 3817 9735 3818 9716 3809 9715
      3809 9685 3700 9686
TIME...MOT...LOC 2117Z 247DEG 18KT 3762 9714

KLEINSASSER

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 2:04 PM CDTSpecial Weather StatementICTLincoln26 min
Aug 19, 2:20 PM CDTSpecial Weather StatementICTRussell25 min
Aug 19, 2:32 PM CDTSpecial Weather StatementICTSumner28 min
Aug 19, 2:36 PM CDTSpecial Weather StatementICTRussell24 min
Aug 19, 2:39 PM CDTSevere Thunderstorm WarningICTRussell41 min
Aug 19, 2:55 PM CDTSevere Thunderstorm WarningICTLincoln46 min
Aug 19, 3:14 PM CDTSpecial Weather StatementICTSumner31 min
Aug 19, 3:17 PM CDTSpecial Weather StatementICTSedgwick28 min
Aug 19, 3:25 PM CDTSpecial Weather StatementICTBarton35 min
Aug 19, 3:46 PM CDTSpecial Weather StatementICTBarton, Lincoln29 min
Aug 19, 3:51 PM CDTSpecial Weather StatementICTSumner24 min
Aug 19, 4:12 PM CDTSpecial Weather StatementICTEllsworth, Saline33 min
Aug 19, 4:21 PM CDTSpecial Weather StatementICTSedgwick, Sumner24 min
Aug 19, 4:47 PM CDTSpecial Weather StatementICTMcPherson, Rice, Saline28 min
Aug 19, 5:05 PM CDTSpecial Weather StatementICTButler, Cowley, Harvey, Sedgwick, Sumner25 min
Aug 19, 5:14 PM CDTSpecial Weather StatementICTMcPherson, Marion, Rice31 min
Aug 19, 5:21 PM CDTSpecial Weather StatementICTChase24 min
Aug 19, 5:30 PM CDTAreal Flood WarningICTMcPherson, Marion, Rice4 hr
Aug 19, 5:39 PM CDTSpecial Weather StatementICTSumner36 min
Aug 19, 6:22 PM CDTSpecial Weather StatementICTGreenwood23 min
Aug 19, 6:56 PM CDTSpecial Weather StatementICTKingman34 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.